The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Medication and Supplies (https://www.diabetesforum.com/diabetes-medication-supplies/)
-   -   I forgot to give my shot last night (https://www.diabetesforum.com/diabetes-medication-supplies/99387-i-forgot-give-my-shot-last-night.html)

rsfletcher 07-12-2019 13:37

I forgot to give my shot last night
 
Well ... This should prove to be an interesting day as I forgot to give my long acting insulin last night. I take Tresiba and for whatever reasons my routine was disrupted and I got as far as putting my insulin pen in my pocket to warm up but never followed through in giving it.

My BG level this morning was very high - this didn't make any sense as it was in the normal range when going to bed last night. It was when I was in the shower this morning that it suddenly dawned on me that I had forgotten to take it so I checked my shorts - and there was the pen still in my pocket.

So I had to make a judgement call this morning and took my full dosage of long acting insulin this morning and I guess I will continue to do that in order to get back on track in regard to always having Basal insulin in my system. I'm probably less likely to forget in the morning versus the evening anyway.

I've been giving injections since I was 4 years old starting back in 1966 - I suspect this is likely the 3rd or 4th time in the last 53 years that I forgot to give my shot.

Stupid me :smile2:

itissteve 07-12-2019 13:40

Quote:

Originally Posted by rsfletcher (Post 1320859)
I've been giving injections since I was 4 years old starting back in 1966 - I suspect this is likely the 3rd or 4th time in the last 53 years that I forgot to give my shot.

Proves you're human... :smile2:

VeeJay 07-12-2019 13:44

Oh gosh. Good thing you remembered in the morning and not until evening! I hope the morning routine will work well for you.

I would assume the morning rise was due to DP and since there was no insulin on board, BG continued to rise. Just my guess. And if so, good thing you remembered when you did! (Did you also take a bolus, as well, to bring it down?)

mbuster 07-12-2019 14:20

You could stay on morning basal or possibly split your dose, giving a morning and evening shot one day then getting back on your night routine the next.

Your track record is not bad with 3 or 4 of 19,358.25 chances to mess up.

rsfletcher 07-12-2019 15:07

Quote:

Originally Posted by VeeJay (Post 1320863)
Oh gosh. Good thing you remembered in the morning and not until evening! I hope the morning routine will work well for you.

I would assume the morning rise was due to DP and since there was no insulin on board, BG continued to rise. Just my guess. And if so, good thing you remembered when you did! (Did you also take a bolus, as well, to bring it down?)

I sure did - when I tested myself this morning (6:30 am) I was at 414 mg/dl so I took twice the amount of bolus - 18 units - by 10:30 am I tested again and was at 120 mg/dl. Good thing - if I wasn't on a basal/bolus regimen my BGs would have likely remained high all day.

rsfletcher 07-15-2019 17:19

Just a follow-up:
I forgot to give my long lasting insulin Thursday night and Friday, Saturday and Sunday morning I was constantly running high - I think missing the shot and then deciding I would start taking it in the morning instead of the evening really messed things up.
Based on this experience - it seems to take about 3 days for my BG trends to return to normal after a routine disruption. It took about 3 days when I switched Long Acting Insulins last year leading to a disruption.
Anyway for the past three days I have significantly increased my fast acting insulin to compensate but all things considered - not a good idea to miss a long acting insulin shot!

div2live 07-16-2019 15:29

I take a nightly injection of Lantus, slow acting insulin. I too have missed a dose at bedtime. When that happens... I watch my carb intake the next day until evening when I take my regular dose of Lantus insulin. I have never had a big spike in my fasting BS following missing one dose of slow acting insulin. So I am mystified at your high blood sugar the next morning following missing your shot!

As I understand it these insulins are slow acting, accordingly it should have minimal impact on your morning BS, but over the next few days, assuming you continued to miss your injections, you BS would rise....

I do the same thing if I forget to take my nightly dosage of metformin, which is also slow acting.

I have been told by my doctor to never increase or decrease my Lantus dosage by more than 3 units, and never do these adjustments without a 7-10 day gap, before doing any more dosages....he says it is slow acting so you will not see changes for a few days!

So, since you are using a different drug than I, I cannot say my rules apply to you...but, I would never vary my daily dosage without talking with my doctor first.....even when I miss a dose!

Hope all goes well...for you!

rsfletcher 07-16-2019 17:47

Quote:

Originally Posted by div2live (Post 1320997)
I take a nightly injection of Lantus, slow acting insulin. I too have missed a dose at bedtime. When that happens... I watch my carb intake the next day until evening when I take my regular dose of Lantus insulin. I have never had a big spike in my fasting BS following missing one dose of slow acting insulin. So I am mystified at your high blood sugar the next morning following missing your shot!

As I understand it these insulins are slow acting, accordingly it should have minimal impact on your morning BS, but over the next few days, assuming you continued to miss your injections, you BS would rise....

I do the same thing if I forget to take my nightly dosage of metformin, which is also slow acting.

I have been told by my doctor to never increase or decrease my Lantus dosage by more than 3 units, and never do these adjustments without a 7-10 day gap, before doing any more dosages....he says it is slow acting so you will not see changes for a few days!

So, since you are using a different drug than I, I cannot say my rules apply to you...but, I would never vary my daily dosage without talking with my doctor first.....even when I miss a dose!

Hope all goes well...for you!

I used to be on Lantus too so I hear you (24 units) - I had a snack before going to bed that night - that definitely contributed. I really need to stick to a routine - because I have been giving my shots for so long now It's just a normal part of my life and it's no big deal. I also know why I forgot to give it that night - my daughter called from the Black Sea (she's on a NATO mission). It was a nice call but after injecting myself for so many years I just simply forgot - as I was thinking about my daughter.

Nemo 07-17-2019 12:36

Quote:

Originally Posted by rsfletcher (Post 1320859)
Well ... This should prove to be an interesting day as I forgot to give my long acting insulin last night. I take Tresiba and for whatever reasons my routine was disrupted and I got as far as putting my insulin pen in my pocket to warm up but never followed through in giving it.

I'm new to Tresiba buts it's working. I don't warm it up before I take it. Are we supposed to?

rsfletcher 07-19-2019 16:00

Quote:

Originally Posted by Nemo (Post 1321019)
I'm new to Tresiba buts it's working. I don't warm it up before I take it. Are we supposed to?

At one time it was recommended (like 40 years ago) - I just do it out of habit now. Don't know if it's necessary with the synthetic insulins.

I got in to the habit as a kid injecting Lente Insulin made from Beef and Pork - I was also using a glass syringe at that time. The warming up of insulin may be a left over from that era. I'll have to look in to that!


All times are GMT +1. The time now is 13:19.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.